Alert archive / Iowa / Flash Flood Warnings in 2004

Flash Flood Warning 3, NWS La Crosse, WI

May 21, 2004Chickasaw County, Floyd County, Iowa

NWS La Crosse, WI issued this flash flood warning at May 21, 2004, 7:00 PM CDT for Chickasaw County, Floyd County, Iowa. It was in force for 3 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2004, 7:00 PM CDT (00:00 UTC)
Expired
May 21, 2004, 10:00 PM CDT
In force
3 hr
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Chickasaw County, IA, Floyd County, IA

The radar

The La Crosse radar (KARX), 143 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 7:42 PM CDTFLASH FLOODCharles City, IASTREETS FLOODED. REPORTED BY RADIO STATION AND SPOTTER.
May 21, 7:42 PM CDTFLASH FLOODCharles City, IASTREETS FLOODED. REPORTED BY RADIO STATION AND SPOTTER.
May 21, 7:42 PM CDTFLASH FLOODCharles City, IASTREETS FLOODED. REPORTED BY RADIO STATION AND SPOTTER.
May 21, 7:42 PM CDTFLASH FLOODCharles City, IASTREETS FLOODED. REPORTED BY RADIO STATION AND SPOTTER.
May 21, 7:45 PM CDTFLASH FLOODCharles City, IACREEKS RISING RAPIDLY. SOME STREET FLOODING.
May 21, 7:45 PM CDTFLASH FLOODCharles City, IACREEKS RISING RAPIDLY. SOME STREET FLOODING.
May 21, 7:45 PM CDTFLASH FLOODCharles City, IACREEKS RISING RAPIDLY. SOME STREET FLOODING.
May 21, 7:45 PM CDTFLASH FLOODCharles City, IACREEKS RISING RAPIDLY. SOME STREET FLOODING.
May 21, 8:23 PM CDTFLOODCharles City, IA8 TO 12 ROADS ARE IMPASSABLE DUE TO WATER OVER ROADS
May 21, 8:23 PM CDTFLOODCharles City, IA8 TO 12 ROADS ARE IMPASSABLE DUE TO WATER OVER ROADS
May 21, 8:23 PM CDTFLOODCharles City, IA8 TO 12 ROADS ARE IMPASSABLE DUE TO WATER OVER ROADS
May 21, 8:23 PM CDTFLOODCharles City, IA8 TO 12 ROADS ARE IMPASSABLE DUE TO WATER OVER ROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2004-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2004-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KARX 220001
FFWARX
IAC037-067-220300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
700 PM CDT FRI MAY 21 2004

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FLOYD COUNTY IN NORTH CENTRAL IOWA
  CHICKASAW COUNTY IN NORTHEAST IOWA

* UNTIL 1000 PM CDT

* AT 700 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MIDWAY...OR ABOUT 6
  MILES SOUTHEAST OF CHARLES CITY. ESTIMATES FROM RADAR INDICATED
  THAT NEARLY 1 INCH OF RAIN HAS FALLEN DURING THE PAST HOUR OVER THE
  WARNED AREA. THIS IS IN ADDITION TO THE HEAVY RAINS FROM           
  PREVIOUSLY TODAY. THE STORMS PRODUCING THE VERY HEAVY RAINFALL     
  WERE MOVING EAST NORTHEAST AT 30 MPH.

* SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CHARLES CITY...
  FLOYD...IONIA...NEW HAMPTON...RIVER RANCH CAMPGROUND...COUNTY ROADS
  B 28 AND V 18 AND HIGHWAY 18 AND COUNTY V 18.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO FORGE
FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.

LAT...LON 4315 9293 4293 9284 4298 9221 4318 9230

$$

RIECK
2 follow-up statements
000 
WGUS73 KARX 220132
FFSARX
IAC037-067-220300-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
830 PM CDT FRI MAY 21 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CHICKASAW AND FLOYD COUNTIES...

AT 830 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED THUNDERSTORMS
PRODUCING VERY HEAVY RAIN 7 MILES SOUTH OF NEW HAMPTON. LAW 
ENFORCEMENT REPORTED 8 TO 12 ROADS IMPASSABLE IN CHARLES CITY.  
ALSO...ROCKFORD CREEK IS BANKFULL.  RADAR ESTIMATED THAT NEARLY 2 
INCH OF RAIN HAS FALLEN DURING THE PAST TWO HOURS OVER THE WARNED 
AREA. THE STORMS PRODUCING THE VERY HEAVY RAINFALL WERE MOVING EAST 
AT 40 MPH. BUT THESE STORMS WERE MOVING OVER THE SAME LOCATION.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CHARLES CITY...FLOYD...
IONIA...RUDD AND RIVER RANCH CAMPGROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4315 9293 4293 9284 4298 9221 4318 9230

$$

KRC

&
000 
WGUS73 KARX 220156
FFSARX
IAC037-067-220300-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
856 PM CDT FRI MAY 21 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CHICKASAW AND FLOYD COUNTIES...

AT 854 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED THUNDERSTORMS
PRODUCING VERY HEAVY RAIN 2 MILES EAST OF RUDD...OR ABOUT 10 MILES 
WEST OF CHARLES CITY. MORE THUNDERSTORMS WERE FOUND FARTHER WEST 
MOVING TOWARD THE AREA. RAINFALL RATES FROM THESE STORMS ARE AROUND 
AN INCH PER HOUR.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CHARLES CITY...FLOYD...
IONIA...NEW HAMPTON AND RIVER RANCH CAMPGROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO FORGE
FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.

LAT...LON 4315 9293 4293 9284 4298 9221 4318 9230

$$

RABERDING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at May 21, 2:15 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, May 21, 2:15 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CDT FRI MAY 21 2004

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...TSRA CHANCES AND POTENTIAL FOR
HEAVY HEAVY RAIN ACROSS THE FORECAST AREA TONIGHT AND AGAIN SAT
NIGHT.

18Z DATA ANALYSIS DEPICTED A BROAD AREA OF HIGH PRESSURE NORTH OF
THE GREAT LAKES AND A BROAD AREA OF LOW PRESSURE OVER THE CENTRAL
AND WESTERN PLAINS. FRONTAL BOUNDARY OF CONCERN...RE-ENFORCED BY
OUTFLOW FROM CONVECTION THIS MORNING...EXTENDED ACROSS NORTHERN IL
TO SOUTHEAST IA...TO SOUTHEAST SD. SHRA/TSRA FIRING NORTH OF THE
BOUNDARY AS MODERATE SOUTHWEST LOW LEVEL FLOW ADVECTS THE 1500-2500
J/KG CAPE AIRMASS SOUTH OF THE BOUNDARY NORTHEAST OVER IT. EARLY
AFTERNOON TEMPERATURES ACROSS THE FORECAST AREA REMAINING RATHER
COOL IN EAST FLOW...UNDER CLOUD COVER AND WELL NORTH OF THE FRONT.

21/12Z MODELS INITIALIZED OK. COMPARED TO 12Z RAOB DATA...GFS BETTER
INITIALIZED AT THE 850-7H LEVELS. ETA LOOKS TO HAVE INITIALIZED TOO
MUCH 850-7H TROUGHING FROM THE TX PANHANDLE THRU WESTERN NEB AND
TOO MUCH RIDGING OVER CO/NM. BOTH ETA/GFS LOOK TO HAVE DECENT HANDLE
ON SFC/UPPER LEVEL FEATURES AT 18Z. GFS LOOKS TO HAVE DONE BETTER
WITH 12Z-18Z PRECIP AMOUNTS/PLACEMENT ACROSS THE NORTH-CENTRAL U.S.
MODELS MAINTAIN GOOD CONTINUITY WITH THEIR EARLIER RUNS...BUT OFFER
SLIGHTLY DIFFERING SOLUTIONS FOR SAT NIGHT/SUN. HOWEVER...APPEARS
THESE DIFFERENCES HAVE LITTLE IMPACT ON THE SENSIBLE WEATHER THRU
THE WEEKEND. SIDED WITH THE ETA FOR THE DETAILS IN THE NEAR TERM...
THEN LEANED TOWARD THE GFS FOR SAT NIGHT THRU MON NIGHT.

FOR THE SHORT TERM...FORECAST FOR THE NEXT COUPLE DAYS HINGES ON
POSITION OF THE FRONTAL BOUNDARY. WITH MORNING AND ONGOING
CONVECTION RE-ENFORCING LOW LEVEL COOL AIRMASS OVER THE AREA...THE
FRONTAL BOUNDARY WILL BE SUPPRESSED TO THE SOUTH THRU THIS EVENING
AND SHOULD MAKE LITTLE PROGRESS NORTH. NEXT SHORTWAVE EJECTING OUT
OF THE WESTERN TROUGH LIFTS NORTHEAST ACROSS THE REGION TONIGHT.
BACKING MID LEVEL FLOW ASSOCIATED WITH THIS WAVE INCREASES THE LOW
LEVEL MOISTURE TRANSPORT AND 300-310K ISENTROPIC LIFT OF THE 1500-
2500 J/KG CAPE AIRMASS SOUTH OF THE FRONT NORTHWARD AND OVER THE
BOUNDARY TONIGHT. FORCING PERSISTS THRU MUCH OF THE NIGHT...AND WITH
PRECIPITABLE WATER VALUES OF 1.5 TO 1.75 INCHES...LOCALLY HEAVY
RAINFALL SEEMS LIKELY. WITH TOP SOILS NEARLY SATURATED FROM RECENT
BOUTS OF RAINFALL ACROSS SEVERAL PARTS OF THE FORECAST AREA...QPFERD
AND FLOOD WATCH FOR TONIGHT LOOK GOOD. WETTEST SOILS AND GREATEST
FLOOD THREAT EXISTS ALONG AN AXIS FROM KMCW-KDEH-KDLL...AND FROM
KFBL/KRGK TO KVOK AREAS. SHORTWAVE AND STRONGER FORCING/LIFT MOVE
OFF FOR SAT...BUT THE FRONT REMAINS ACROSS OR JUST SOUTH OF THE
FORECAST AREA FOR SAT INTO SUN. STRONG SHORTWAVE DIGGING DOWN THE
BACK SIDE OF THE WESTERN TROUGH EJECTS THE SOUTHERN PORTION OF THE
TROUGH NORTHEAST ACROSS THE REGION SAT NIGHT/SUN. STRONG SFC WAVE
TRACKS NORTHEAST ALONG THE BOUNDARY TOWARD THE AREA SAT NIGHT...
THEN ACROSS THE AREA SUN. LOW LEVEL MOISTURE TRANSPORT/ISENTROPIC
LIFT/CONVERGENCE OF THE MOIST...UNSTABLE AIRMASS INCREASES ACROSS
THE FORECAST AREA AGAIN SAT NIGHT. FLOOD WATCH WILL LIKELY BE NEEDED
AGAIN SAT NIGHT...BUT WILL DEAL WITH THAT IN TIME AFTER WE GET PAST
TONIGHT/S HEAVY RAIN THREAT. STRONGER WAVE SAT NIGHT/SUN SHOVES THE
FRONT SOUTHEAST OF THE AREA SUN NIGHT...WITH A BRIEF BREAK FROM THE
PRECIP LATER SUNDAY EVENING THRU MONDAY MORNING. A NORTHERN STREAM
SHORTWAVE INDUCES YET ANOTHER CENTRAL PLAINS LOW...WITH MOISTURE/
INSTABILITY RETURN AND A CHANCE OF MORE TSRA MONDAY AFTERNOON/MON
NIGHT. TIMING OF THIS PRECIP EPISODE LIKELY TO SHIFT DEPENDING ON
HOW THE INTERVENING EPISODES OVER THE WEEKEND EVOLVE. WITH
DIFFICULTY IN KNOWING WERE THE FRONT WILL END UP DURING ANY GIVEN
PERIOD...TENDED TO FAVOR A COMPROMISE OF NUMERICAL GUIDANCE
MINS/MAXES TONIGHT THRU SUN...THEN GFS MAV AND MEX-MOS GUIDANCE
VALUES SIMILAR TO ENSEMBLE MEANS AND LOOK REASONABLE. CATEGORICAL
TSRA PROBABILITY TONIGHT. RAISED TSRA CHANCES TO LIKELY SAT/SAT
NIGHT FOR MOST/ALL OF THE FORECAST AREA.

.LONG TERM...TUESDAY THRU FRIDAY

AS PREVIOUS FORECASTER MENTIONED...THE UNSETTLED WEATHER PATTERN
LOOKS TO CONTINUE. MEDIUM RANGE MODELS REASONABLY SIMILAR THRU
27/00Z BEFORE DIVERGING WITH HANDLING OF THE MORE SIGNIFICANT
SHORTWAVES. LATEST RUNS NOT THAT CONSISTENT WITH THEIR EARLIER RUNS
AFTER ABOUT 26/00Z. STRONG RIDGE-TROUGH COUPLET IN THE EASTERN
PAC/WESTERN N.A. PERSISTS INTO EARLY NEXT WEEK...WITH MEDIUM RANGE
MODELS SHOWING DIFFERING SOLUTIONS WITH THE BREAKDOWN OF THIS
PATTERN. THIS VARIABILITY WITH A PATTERN CHANGE IS NOT ALL THAT
UNEXPECTED...IT JUST MAKES FOR A RATHER LOW CONFIDENCE FORECAST FOR
TUE THRU FRI. GFS ENSEMBLES SHOW LOW VARIABILITY THRU 12Z TUE...THEN
BECOME QUITE NOISY AS THEY TRY TO HANDLE THE TUE/WED PATTERN CHANGE.
ENSEMBLE MEAN EVOLVES INTO A BROAD UPPER TROUGH/ZONAL FLOW ACROSS
THE NORTHERN U.S. BY LATE IN THE WEEK. IF TIMING OF THE MORE
SIGNIFICANT SHORTWAVES HOLDS...THE SYSTEM EXITS MON NIGHT WITH HIGH
PRESSURE BUILDING INTO THE UPPER MIDWEST FOR A DRY DAY ON TUE.
REMOVED -SHRA CHANCE FROM TUE FOR NOW. SMALL -SHRA/-TSRA CHANCE
CONTINUES THRU MUCH OF THE EXTENDED PART OF THE FORECAST. HOWEVER
THE ENTIRE PERIOD WILL NOT BE WET. THERE WILL BE BREAKS FROM THE
PRECIP...BUT WITH THE LOW CONFIDENCE FORECAST AND INHERENT PROBLEMS
OF TIMING OF WEAKER YET SIGNIFICANT SHORTWAVES THRU THE FLOW...WHICH
DAYS IN THE 4-7 DAY TIME-FRAME WILL BE DRY IS DIFFICULT TO PIN DOWN
AT THIS POINT. TEMPERATURES LOOK TO BE NEAR SEASONAL NORMALS FOR
NEXT WEEK.

&&

.ARX...WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH TONIGHT...NORTHEAST IOWA...IOWA ZONES 008>011...
     IOWA ZONES 018-019-029-030.
MN...FLOOD WATCH TONIGHT...SOUTHEAST MN...MINNESOTA ZONES 079...
     MINNESOTA ZONES 086>088...094>096.
WI...FLOOD WATCH TONIGHT...SOUTHWEST AND CENTRAL WI...
     WISCONSIN ZONES 017...029...032>034...041>044...
     WISCONSIN ZONES 053>055...061.

&&

RRS
Hazardous weather outlook, May 21, 11:00 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 AM CDT FRI MAY 21 2004

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-220900-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1100 AM CDT FRI MAY 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND CENTRAL INTO SOUTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AMPLE INSTABILITY AND SUFFICIENT WIND SHEAR NORTH OF WARM FRONT COULD
PRODUCE A FEW SEVERE STORMS THIS AFTERNOON AND AGAIN TONIGHT.
THE PRIMARY MAIN THREAT SHOULD BE LARGE HAIL. IN ADDITION...LOCALLY
HEAVY RAINFALL IS CERTAINLY POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN COULD BE ONGOING
THROUGH THE EARLY MORNING HOURS OF SATURDAY. MEANWHILE...THE FRONT
WILL CONTINUE LIFTING NORTHWARD...THEN BECOME QUASI-STATIONARY OVER
THE AREA. WITH THE MOIST AND UNSTABLE AIRMASS IN PLACE...PERIODS OF
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE WEEKEND.
DEPENDING UPON THE LOCATION OF THE FRONT SOME OF THE STORMS MAY BE
SEVERE. IN ADDITION LOCALLY HEAVY RAINFALL IS ALSO STILL A CONCERN
WITH THE ALREADY SATURATED SOILS IN SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.
SPOTTER ACTIVATION MAY ALSO BE NEEDED THROUGH THE WEEKEND. IN
ADDITION...RAINFALL REPORTS WOULD BE GREATLY APPRECIATED.

THOMPSON/RIECK

In the hours before

Local storm report, May 21, 2:43 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
243 PM CDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     2 NE WEST UNION         42.98N 91.78W
05/21/2004  66 MPH           FAYETTE            IA   EMERGENCY MNGR

&&

04
Local storm report, May 21, 3:06 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
306 PM CDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             WONEWOC                 43.65N 90.22W
05/21/2004  0.75 INCH        JUNEAU             WI   POST OFFICE

&&

04
Local storm report, May 21, 3:53 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
353 PM CDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             4 NW LANSING            43.40N 91.28W
05/21/2004  0.88 INCH        ALLAMAKEE          IA   PUBLIC

&&

LUSSKY
Local storm report, May 21, 5:13 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
513 PM CDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0256 PM     HAIL             5 N PRAIRIE DU CHIEN    43.12N 91.14W
05/21/2004  0.75 INCH        CRAWFORD           WI   PUBLIC

&&

SHEA
Local storm report, May 21, 5:16 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
516 PM CDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1224 PM     HAIL             4 E SPRING VALLEY       43.69N 92.31W
05/21/2004  0.75 INCH        FILLMORE           MN   TRAINED SPOTTER

1246 PM     HAIL             DE SOTO                 43.43N 91.20W
05/21/2004  1.00 INCH        VERNON             WI   POST OFFICE

1255 PM     HAIL             4 NW LANSING            43.40N 91.28W
05/21/2004  0.88 INCH        ALLAMAKEE          IA   PUBLIC

1255 PM     HAIL             4 NW LANSING            43.40N 91.28W
05/21/2004  0.88 INCH        ALLAMAKEE          IA   AMATEUR RADIO

1258 PM     HAIL             RETREAT                 43.45N 91.08W
05/21/2004  1.50 INCH        VERNON             WI   FIRE DEPT/RESCUE

0111 PM     HAIL             LIBERTY POLE            43.48N 90.90W
05/21/2004  0.75 INCH        VERNON             WI   EMERGENCY MNGR

0113 PM     HAIL             7 SE VIROQUA            43.49N 90.79W
05/21/2004  1.75 INCH        VERNON             WI   TRAINED SPOTTER

0216 PM     HAIL             1 W HILLSBORO           43.65N 90.36W
05/21/2004  0.75 INCH        VERNON             WI   EMERGENCY MNGR

0225 PM     TSTM WND GST     2 NE WEST UNION         42.98N 91.78W
05/21/2004  66 MPH           FAYETTE            IA   EMERGENCY MNGR

0238 PM     HAIL             WONEWOC                 43.65N 90.22W
05/21/2004  0.75 INCH        JUNEAU             WI   POST OFFICE

0256 PM     HAIL             5 N PRAIRIE DU CHIEN    43.12N 91.14W
05/21/2004  0.75 INCH        CRAWFORD           WI   PUBLIC

&&

SHEA
Local storm report, May 21, 5:35 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
535 PM CDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             1 S CASTALIA            43.10N 91.68W
05/21/2004  1.00 INCH        WINNESHIEK         IA   PUBLIC

0217 PM     HAIL             1 SE CASTALIA           43.10N 91.66W
05/21/2004  0.88 INCH        WINNESHIEK         IA   PUBLIC

&&

BAUMGARDT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:25 PM CDTSevere Thunderstorm WarningARXClayton35 min
May 21, 7:41 PM CDTFlash Flood WarningARXAllamakee, Winneshiek3 hr
May 21, 8:35 PM CDTFlash Flood WarningARXClayton, Fayette3 hr
May 21, 9:08 PM CDTFlash Flood WarningARXHoward, Mitchell3 hr
May 21, 9:09 PM CDTSevere Thunderstorm WarningARXClayton51 min
May 21, 9:57 PM CDTFlash Flood WarningARXChickasaw, Floyd3 hr
May 21, 10:45 PM CDTFlash Flood WarningARXAllamakee, Winneshiek3 hr
May 21, 11:28 PM CDTFlash Flood WarningARXClayton, Fayette3 hr
May 22, 12:11 AM CDTFlash Flood WarningARXHoward, Mitchell3 hr
May 22, 12:18 AM CDTSevere Thunderstorm WarningARXFloyd57 min
May 22, 12:59 AM CDTFlash Flood WarningARXChickasaw, Floyd3 hr
May 22, 2:07 AM CDTSevere Thunderstorm WarningARXFayette38 min
May 22, 2:16 AM CDTSevere Thunderstorm WarningARXClayton44 min

Nearby

Flash Flood Warnings in Iowa, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.